Nitroglycerin and alcohol: consequences of the use and a lethal dose
Nitroglycerin is one of the most common cardiac drugs. It is used to relieve an attack of angina pectoris, has a hypotensive effect. Few people know that combining nitroglycerine and alcohol is extremely dangerous and their ignorance may cause harm to your body. In this article we have considered whether it is possible to combine nitroglycerin with alcohol, and what can be the consequences of such combination.
The description of the drug
Nitroglycerin is available in different dosage forms: aerosols, tablets and solutions. He belongs to the group of nitrates. Sale drug without a doctor's prescription. It has the following effects on the body:
- expands blood vessels;
- leads to relaxation of the muscular walls of the muscles;
- improves contractile function of the heart muscle (myocardium);
- reduces myocardial damage in acute coronary syndrome.
Remember that taking nitroglycerine should only by the doctor. You can use it only in the sitting position, or lying down, as it may lead to transient dizziness.
Indications for admission:
- acute coronary syndrome, myocardial infarction;
- left ventricular heart failure;
- biliary dyskinesia;
- embolism of the retina.
- intracranial hematoma, cerebral haemorrhage, hemorrhagic stroke;
- increased intracranial pressure;
- increased intraocular pressure, glaucoma;
Nitroglycerine is available under different trade names:
- "Deponit 10";
All these analogs of the drug can distinguish the rules of accepting and dispensing, and before their reception it is necessary to consult a doctor, read the instructions carefully.
Nitroglycerin tablets in the open container quickly lose their effectiveness. Ask your cardiologist how often should I change the drug after opening. The duration of storage of the drug in aerosol form for much longer, so people who have angina are rare, it is better to choose this form of drug.
Interaction of nitroglycerin and alcohol
People with cardiovascular disease, suffering from angina, always carry with them nitroglycerine aerosol or tablets. At occurrence of pain attack chest they know that it is necessary to take the pill or spray it in your mouth, the pain syndrome lasts for 5-10 minutes.
If after taking nitroglycerin pain syndrome does not pass for 15 minutes, you should immediately call the ambulance. This phenomenon is characteristic of acute myocardial infarction, coronary syndrome.
But angina can occur during the feast, drinking. And the patient may, without hesitation, to take the drug, not knowing that nitroglycerin and combining alcohol is absolutely contraindicated.
Lethal dose of nitroglycerin, drunk man in a state of alcoholic intoxication, can be very small and insignificant, familiar to the patient.
So what to do if an attack of chest pain we found someone that drank alcohol? You should immediately call for such a patient, the ambulance, the medics to explain the seriousness of the situation.
What happens when you combine alcohol with nitroglycerin
Nitroglycerin by itself cause headache and dizziness. If taken together with alcohol, this pain becomes very strong, almost unbearable.
When combining nitroglycerin with alcohol there is an immediate sharp drop in blood pressure. Amid this condition develops collapse of blood vessels, a person can lose consciousness after a few minutes after taking the drug. However, he falls into a deep stupor or a coma.
At the same time poisoned person can occur spontaneous defecation and discharge of urine. Death occurs from cardiac palpitations.
What to do if the patient took the drug along with alcohol
First of all you should understand the seriousness of the situation. Death at poisoned man may come at any moment. Immediately call an ambulance.
If the person is unconscious, it should be put on a firm and level surface. Lift up his legs, lock them in this position, putting under them some kind of cushion.
Then you have to turn his head to one side of the victim. In this position, the risk of suffocation from sunken language, or vomit to a minimum.
Before the arrival of the medical team from the ambulance must be constantly monitored for the presence of breathing and heartbeat at poisoned person.
The pulse is most convenient to check on the neck, where it is more pronounced. On the Antero-lateral cervical side is the carotid artery (both sides). There is this large vessel is almost under the skin, and it is possible to probe even weak heartbeat.
The breath test too, need to properly. Methods of applying glassor mirror to the nose can be unreliable. It is best to put on the chest of the patient his hand to cling to his chest ear. So you can hear the breath and feel the hand rise and fall of the chest during inhalation and exhalation.
If you fixed the stop of cardiac activity and heart rate, should immediately initiate resuscitation. And then your actions will depend on provide you help on your own or for a couple with someone.
If you're one, focus all the attention on the chest compressions. If "helping" a few, add in resuscitation artificial respiration "mouth to mouth". And periodically change each other.
The basics of cardiopulmonary resuscitation are taught in school in high school for biology or life safety. If you do not remember how to do chest compressions and breathing "mouth to mouth" be able to repeat that finding information about these treatments in the public domain. You never know what situations will be.
Medical care and treatment
Arrived on call doctors will conduct a rapid assessment of the situation. In the case of the victim of clinical death, they would immediately start CPR.
If the patient is showing signs of life, the doctors quickly check his pulse, blood pressure and saturation, respiratory rate. If necessary, remove the electrocardiogram.
Then they will proceed with first aid. It consists of:
- formulation of several intravenous catheters;
- connect oxygen masks;
- drugs that regulate the level of pressure and pulse;
- if necessary, conduct gastric lavage through the probe.
Further treatment will be carried out in a hospital where the patient will be hospitalized. Patients in a grave condition are in resuscitation unit.
To combine the drug nitroglycerin alcohol is strictly prohibited. This can lead to a sharp drop in blood pressure and the development of collapse, clinical death. If the angina attack caught the man while drinking, you need to call an ambulance, in any case not to make nitrates.